Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Compact Lorentzian manifolds without closed nonspacelike geodesics


Author: Gregory J. Galloway
Journal: Proc. Amer. Math. Soc. 98 (1986), 119-123
MSC: Primary 53C50; Secondary 53C22
MathSciNet review: 848888
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that every compact two-dimensional Lorentzian manifold contains a closed timelike or null geodesic. We then construct a two-dimensional example without any closed timelike geodesies and a three-dimensional example without any closed timelike or null geodesics.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C50, 53C22

Retrieve articles in all journals with MSC: 53C50, 53C22


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1986-0848888-7
PII: S 0002-9939(1986)0848888-7
Article copyright: © Copyright 1986 American Mathematical Society